MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW DUFO 3WAY SIL 30ML CH22; PROSTATECTOMY CATHETER

COLOPLAST A/S X-FLOW DUFO 3WAY SIL 30ML CH22; PROSTATECTOMY CATHETER
Model Number AB6A221002
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information catheter balloon failed to deflate on (b)(6) 2019.When attempts were made no water came out.An ultrasound scan confirmed catheter balloon intact and full despite measures to deflate.The patient was taken back to theatre and had catheter removed under general anaesthetic.Operation note states that the balloon was punctured with score and on inspection intact apart from split where scope entered.No patient injury or harm was noted.
 
Additional Manufacturer Narrative
This follow up mdr is created to document the conclusion of the investigation.After receiving this complaint, we searched for other complaint and we found another complaint on this lot number (6710492) but for a different issue.3 similar cases were found for ab6a22 since ce marking, with a deflation difficult issue unfortunately no sample is available from the customer and we cannot go further than the documentary investigation which didn't reveal any anomaly recorded during production.It is concluded that the risks identified are still acceptable and considered as safe.Our clinical concluded : urethral catheterization with balloon catheters (foley or prostatic catheters) is a routinely clinical practice and incidents of difficulty or impossibility to remove catheters are quite common.This type of medical device must only be used by trained and experienced professionals.The choice of the size, balloon volume and material of catheter is under the responsibility of the healthcare professional based on the patient status and planned indwelling time.Managing a retained or non-deflating balloon catheter is a common activity learned during nursing training, but in case of unsuccessful attempts, urologist should solve the issue.Forceful removal of a non-deflated balloon catheter should be avoided.This may cause clinical conséquences such as injury to the urethra or men's prostate with possible urethrorrhagia and pain for the patients.In major cases, there is no risk for the patient, or limited medical risk for the patient despite medical intervention.

Brand Name
X-FLOW DUFO 3WAY SIL 30ML CH22
Common Device Name
PROSTATECTOMY CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key9490770
Report Number9610711-2019-00044
Device Sequence Number2086292
Product Code EZL
UDI-Device Identifier03600040145968
UDI-Public03600040145968
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K013172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAB6A221002
Device Catalogue NumberAB6A22
Device Lot Number6710492
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;